| Catalog Number |
A3101 |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
Bone Fracture(s) (1870)
| Date of Event |
08/15/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2024-00110: a facility reported that the mayfield composite series base unit (a3101) is too stiff when locking (always is with a new unit).When they tried to close it, the user's hand got caught and pinched in the locking mechanism resulting in a fractured finger tip.
Additional Manufacturer Narrative
The mayfield composite series base unit (a3101) was returned for evaluation.Device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - inspection of the returned unit found the handle was set at the proper pressure.The unit passes all specific functional testing and there is nothing to be repaired.Root cause - the probable root cause is user error as the evaluation found no device deficiencies that would have contributed to the reported complaint.However, it is advised when closing the handle to use the palm of the hand to prevent any type of pinch or crush.No corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.